Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Headache, vomiting, dizziness. MRI scan shows mucosal thickening in sinus. Augmentin caused diarrhea. Continue medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I was having severe headache with vomiting sensation, dizziness
it was unbearable for the last few days, i visited a general physician and he recommended MRT scan. the report says "Mucosal thickening noted in right maxillary Sinus"
i was given the following tablets
meftal forte
Augmentin 625 duo
Tab allercet
after having this for two days i had severe diarehea, heavy gastric trouble.
i want to now understand if the same tables can be continued or any change of tables so that i dont have any side effects.
Posted Mon, 10 Sep 2012 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 22 minutes later
Hi, I am sorry you are feeling so unwell

The tablets you have mentioned include an antihistamine, antibiotic, pain medication, a medication that is for dizziness or to stop migraines.
Allercet is the antihistamine, it is not usually known to be associated with diarrhoea. It's possible side effects include drowsiness, headache, nausea.
Sibelium is associated with increased appetite and infrequently with heartburn. It is usually not associated with diarrhoea.
Meftal forte is the pain medication and its side effects include headaches, nervousness and vomiting. Rarely it can cause diarrhoea. So this medication may be contributing to your symptoms of diarrhoea.
Augmentin is an antibiotic and like most antibiotics is associated with diarrhoea as a possible side effect. It could definately be contributing to how you are feeling.

So both the augmentin and slightly possibly the meftal forte may be causing or worsening the diarrhoea.
You should definately speak to your doctor and tell him/her how you feel and the concerns regarding the medication, so that they can be altered.
If you still need an antibiotic, there is one that can be taken for only 3 days, it may still cause the diarrhoea but it is only a 3 day course instead of a 7 day course.
You can also consider using some yogurt or probiotics which will repair your intestinal lining and help the diarrhoea to resolve faster.

I hope this information is helpful to you and I wish you the best. Feel free to ask any additional questions.
Above answer was peer-reviewed by
Follow-up: Headache, vomiting, dizziness. MRI scan shows mucosal thickening in sinus. Augmentin caused diarrhea. Continue medication? 14 minutes later
Thanks Dr.
I hope you would have looked at my MRI Brain scan report, is there any other medication which you can recommend or continue tablet sibillium?

Answered by Dr. Michelle Gibson James 57 minutes later
the MRI stated was essentially normal except for the mucosal thickening which can occur in infective or inflammatory sinusitis. The brain was normal.
Severe sinusitis can cause dizziness. You can consider discontinuing the sibelium after speaking to your doctor, you may not need a replacement since the MRI sugested that it was a sinus infection and there was nothing wrong with the brain.
To treat sinusitis doctors usually recommend an antihistamine, a nasal spray (you can ask your physican if he/she thinks this would be helpful) and an antibiotic if necessary. In some persons a decongestant- to relieve the sinus congestion may be neccessary. You can consider having one added.

Our balance is controlled by our eyes, inner ears and the nerves in our feet.
When the inner ear is affected with can occur in infections of the ears or sinuses or abnormalities of the structures of the inner ear we experience dizziness which is usually combined with vomiting.
It is important to control the cause which in your case seems to be sinusitis.
Some persons also used antihistamines (allercet) or benzodiazepenes ( such as valium) or phenothiazines.These medications should only be taken if prescribed by a doctor.

I hope this helps. Feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor